MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13765
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.E1 - customer (person): postal code: (b)(6).Phone: (b)(6).G4 ¿ pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was difficult to insert into the patient.The device was placed via a ¿one step¿ technique.There was "normal resistance" when advancing the device over the wire guide through the patient's skin, but resistance advancing the device into the patient prevent successful placement.The procedure was completed with an additional like-device.The device was returned to cook on 24jun2024.Preliminary device failure analysis noted the catheter¿s tip was split, thus prompting this report.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4-model#, h6- annex a investigation ¿ evaluation on 05jun2024, it was reported that during the insertion of the dawson-mueller mac-loc locking loop multipurpose drainage catheter normal resistance was encountered preventing successful insertion.The device was placed via a ¿one step¿ technique.The procedure was completed using another rpn of the same description.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record and specifications as well as visual inspection of returned device, were conducted during the investigation.One used ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was received in a used and damaged condition.The initial investigation confirmed the device exhibited damage (split) at the distal tip.The split in the material was within the id of the catheter and did not extend to the outside of the material.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." evidence gathered upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19645834
Report Number1820334-2024-00888
Device Sequence Number7734125
Product Code FGE
UDI-Device Identifier00827002137653
UDI-Public(01)00827002137653(17)270411(10)16003022
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13765
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-WF-HC
Device Lot Number16003022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown